Format

Send to

Choose Destination
See comment in PubMed Commons below
J Rheumatol. 1995 Aug;22(8):1596-7.

Charles Bonnet syndrome in temporal arteritis.

Author information

1
Department of Geriatric Medicine, Shaare-Zedek Medical Center, Jerusalem, Israel.

Abstract

An 87-year-old woman presented with Charles Bonnet syndrome--the occurrence of formed visual hallucinations in sane aged individuals. This was followed by headaches and unilateral visual loss, and the diagnosis of temporal arteritis (TA) was confirmed by biopsy. Steroid therapy resulted in disappearance of hallucinations, which recurred 7 mo later, responding to an increase in steroid dosage. Charles Bonnet syndrome may be an early sign of decreasing visual acuity in aged individuals; thus, diagnosis of TA or exacerbation of established TA should be considered in such patients.

PMID:
7473492
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center